June 2017, 12(2): 245-258. doi: 10.3934/nhm.2017010

Stability estimates for scalar conservation laws with moving flux constraints

1. 

Department of mathematical sciences, Rutgers University -Camden, 311 N. 5th Street, Camden, NJ 08102, USA

2. 

Inria, Univ. Grenoble Alpes, CNRS, GIPSA-lab, F-38000 Grenoble, France

3. 

Inria Sophia Antipolis -Méditerranée, Université Côte d'Azur, Inria, CNRS, LJAD, 2004, route des Lucioles -BP 93, 06902 Sophia Antipolis Cedex, France

* Corresponding author: Paola Goatin

Received  October 2016 Revised  January 2017 Published  May 2017

Fund Project: This research was supported by the Inria Associated Team "Optimal REroute Strategies for Traffic managEment" (ORESTE)

We study well-posedness of scalar conservation laws with moving flux constraints. In particular, we show the Lipschitz continuous dependence of BV solutions with respect to the initial data and the constraint trajectory. Applications to traffic flow theory are detailed.

Citation: Maria Laura Delle Monache, Paola Goatin. Stability estimates for scalar conservation laws with moving flux constraints. Networks & Heterogeneous Media, 2017, 12 (2) : 245-258. doi: 10.3934/nhm.2017010
References:
[1]

AdimurthiR. DuttaS. S. Ghoshal and G. D. Veerappa Gowda, Existence and nonexistence of TV bounds for scalar conservation laws with discontinuous flux, Comm. Pure Appl. Math., 64 (2011), 84-115. doi: 10.1002/cpa.20346.

[2]

B. AndreianovC. DonadelloU. Razafison and M. D. Rosini, Riemann problems with non-local point constraints and capacity drop, Math. Biosci. Eng., 12 (2015), 259-278.

[3]

B. AndreianovC. Donadello and M. D. Rosini, A second-order model for vehicular traffics with local point constraints on the flow, Math. Models Methods Appl. Sci., 26 (2016), 751-802. doi: 10.1142/S0218202516500172.

[4]

B. AndreianovP. Goatin and N. Seguin, Finite volume schemes for locally constrained conservation laws, Numer. Math., 115 (2010), 609-645, With supplementary material available online. doi: 10.1007/s00211-009-0286-7.

[5]

B. AndreianovK. H. Karlsen and N. H. Risebro, A theory of $ L^1$-dissipative solvers for scalar conservation laws with discontinuous flux, Arch. Ration. Mech. Anal., 201 (2011), 27-86. doi: 10.1007/s00205-010-0389-4.

[6]

B. AndreianovF. LagoutièreN. Seguin and T. Takahashi, Well-posedness for a one-dimensional fluid-particle interaction model, SIAM J. Math. Anal., 46 (2014), 1030-1052. doi: 10.1137/130907963.

[7]

F. Bouchut and B. Perthame, Kružkov's estimates for scalar conservation laws revisited, Trans. Amer. Math. Soc., 350 (1998), 2847-2870. doi: 10.1090/S0002-9947-98-02204-1.

[8]

A. Bressan, Hyperbolic Systems of Conservation Laws, vol. 20 of Oxford Lecture Series in Mathematics and its Applications, Oxford University Press, Oxford, 2000, The one-dimensional Cauchy problem.

[9]

A. Bressan and W. Shen, Uniqueness for discontinuous ODE and conservation laws, Nonlinear Anal., 34 (1998), 637-652. doi: 10.1016/S0362-546X(97)00590-7.

[10]

R. M. Colombo and P. Goatin, A well posed conservation law with a variable unilateral constraint, J. Differential Equations, 234 (2007), 654-675. doi: 10.1016/j.jde.2006.10.014.

[11]

R. M. Colombo and A. Marson, A Hölder continuous ODE related to traffic flow, Proc. Roy. Soc. Edinburgh Sect. A, 133 (2003), 759-772. doi: 10.1017/S0308210500002663.

[12]

M. L. Delle Monache and P. Goatin, Scalar conservation laws with moving constraints arising in traffic flow modeling: an existence result, J. Differential Equations, 257 (2014), 4015-4029. doi: 10.1016/j.jde.2014.07.014.

[13]

M. Garavello and P. Goatin, The Aw-Rascle traffic model with locally constrained flow, J. Math. Anal. Appl., 378 (2011), 634-648. doi: 10.1016/j.jmaa.2011.01.033.

[14]

M. Garavello and S. Villa, The Cauchy problem for the Aw-Rascle-Zhang traffic model with locally constrained flow, Preprint, 2016.

[15]

S. N. Kružkov, First order quasilinear equations with several independent variables, Mat. Sb. (N.S.), 81 (1970), 228-255.

[16]

S. Villa, P. Goatin and C. Chalons, Moving bottlenecks for the Aw-Rascle-Zhang traffic flow model, 2016, URL https://hal.archives-ouvertes.fr/hal-01347925, preprint.

show all references

References:
[1]

AdimurthiR. DuttaS. S. Ghoshal and G. D. Veerappa Gowda, Existence and nonexistence of TV bounds for scalar conservation laws with discontinuous flux, Comm. Pure Appl. Math., 64 (2011), 84-115. doi: 10.1002/cpa.20346.

[2]

B. AndreianovC. DonadelloU. Razafison and M. D. Rosini, Riemann problems with non-local point constraints and capacity drop, Math. Biosci. Eng., 12 (2015), 259-278.

[3]

B. AndreianovC. Donadello and M. D. Rosini, A second-order model for vehicular traffics with local point constraints on the flow, Math. Models Methods Appl. Sci., 26 (2016), 751-802. doi: 10.1142/S0218202516500172.

[4]

B. AndreianovP. Goatin and N. Seguin, Finite volume schemes for locally constrained conservation laws, Numer. Math., 115 (2010), 609-645, With supplementary material available online. doi: 10.1007/s00211-009-0286-7.

[5]

B. AndreianovK. H. Karlsen and N. H. Risebro, A theory of $ L^1$-dissipative solvers for scalar conservation laws with discontinuous flux, Arch. Ration. Mech. Anal., 201 (2011), 27-86. doi: 10.1007/s00205-010-0389-4.

[6]

B. AndreianovF. LagoutièreN. Seguin and T. Takahashi, Well-posedness for a one-dimensional fluid-particle interaction model, SIAM J. Math. Anal., 46 (2014), 1030-1052. doi: 10.1137/130907963.

[7]

F. Bouchut and B. Perthame, Kružkov's estimates for scalar conservation laws revisited, Trans. Amer. Math. Soc., 350 (1998), 2847-2870. doi: 10.1090/S0002-9947-98-02204-1.

[8]

A. Bressan, Hyperbolic Systems of Conservation Laws, vol. 20 of Oxford Lecture Series in Mathematics and its Applications, Oxford University Press, Oxford, 2000, The one-dimensional Cauchy problem.

[9]

A. Bressan and W. Shen, Uniqueness for discontinuous ODE and conservation laws, Nonlinear Anal., 34 (1998), 637-652. doi: 10.1016/S0362-546X(97)00590-7.

[10]

R. M. Colombo and P. Goatin, A well posed conservation law with a variable unilateral constraint, J. Differential Equations, 234 (2007), 654-675. doi: 10.1016/j.jde.2006.10.014.

[11]

R. M. Colombo and A. Marson, A Hölder continuous ODE related to traffic flow, Proc. Roy. Soc. Edinburgh Sect. A, 133 (2003), 759-772. doi: 10.1017/S0308210500002663.

[12]

M. L. Delle Monache and P. Goatin, Scalar conservation laws with moving constraints arising in traffic flow modeling: an existence result, J. Differential Equations, 257 (2014), 4015-4029. doi: 10.1016/j.jde.2014.07.014.

[13]

M. Garavello and P. Goatin, The Aw-Rascle traffic model with locally constrained flow, J. Math. Anal. Appl., 378 (2011), 634-648. doi: 10.1016/j.jmaa.2011.01.033.

[14]

M. Garavello and S. Villa, The Cauchy problem for the Aw-Rascle-Zhang traffic model with locally constrained flow, Preprint, 2016.

[15]

S. N. Kružkov, First order quasilinear equations with several independent variables, Mat. Sb. (N.S.), 81 (1970), 228-255.

[16]

S. Villa, P. Goatin and C. Chalons, Moving bottlenecks for the Aw-Rascle-Zhang traffic flow model, 2016, URL https://hal.archives-ouvertes.fr/hal-01347925, preprint.

Figure 1.  Graphical representation of the constraint action in the fixed (left) and moving (right) reference frames
Figure 2.  The set $\mathcal{G}_\alpha (\dot{y})$ (thick lines) in the case of a flux function of the form $f(\rho)=V\rho(1-\rho/R)$, as in Section 3
Figure 3.  Bus and cars speed
Figure 4.  Different solutions of the Riemann problem (17). Each subfigure illustrates a point of the Definition 3.2: fundamental diagram representation (left) and space-time diagram (right)
Figure 5.  Case 1
Figure 6.  Case 2
Figure 7.  Case 3
[1]

Maria Laura Delle Monache, Paola Goatin. A front tracking method for a strongly coupled PDE-ODE system with moving density constraints in traffic flow. Discrete & Continuous Dynamical Systems - S, 2014, 7 (3) : 435-447. doi: 10.3934/dcdss.2014.7.435

[2]

Darko Mitrovic. New entropy conditions for scalar conservation laws with discontinuous flux. Discrete & Continuous Dynamical Systems - A, 2011, 30 (4) : 1191-1210. doi: 10.3934/dcds.2011.30.1191

[3]

Adimurthi , Shyam Sundar Ghoshal, G. D. Veerappa Gowda. Exact controllability of scalar conservation laws with strict convex flux. Mathematical Control & Related Fields, 2014, 4 (4) : 401-449. doi: 10.3934/mcrf.2014.4.401

[4]

Mauro Garavello, Roberto Natalini, Benedetto Piccoli, Andrea Terracina. Conservation laws with discontinuous flux. Networks & Heterogeneous Media, 2007, 2 (1) : 159-179. doi: 10.3934/nhm.2007.2.159

[5]

Stefano Bianchini, Elio Marconi. On the concentration of entropy for scalar conservation laws. Discrete & Continuous Dynamical Systems - S, 2016, 9 (1) : 73-88. doi: 10.3934/dcdss.2016.9.73

[6]

Julien Jimenez. Scalar conservation law with discontinuous flux in a bounded domain. Conference Publications, 2007, 2007 (Special) : 520-530. doi: 10.3934/proc.2007.2007.520

[7]

Youshan Tao, J. Ignacio Tello. Nonlinear stability of a heterogeneous state in a PDE-ODE model for acid-mediated tumor invasion. Mathematical Biosciences & Engineering, 2016, 13 (1) : 193-207. doi: 10.3934/mbe.2016.13.193

[8]

Ciro D'Apice, Peter I. Kogut, Rosanna Manzo. On relaxation of state constrained optimal control problem for a PDE-ODE model of supply chains. Networks & Heterogeneous Media, 2014, 9 (3) : 501-518. doi: 10.3934/nhm.2014.9.501

[9]

Boris Andreianov, Kenneth H. Karlsen, Nils H. Risebro. On vanishing viscosity approximation of conservation laws with discontinuous flux. Networks & Heterogeneous Media, 2010, 5 (3) : 617-633. doi: 10.3934/nhm.2010.5.617

[10]

Laurent Lévi, Julien Jimenez. Coupling of scalar conservation laws in stratified porous media. Conference Publications, 2007, 2007 (Special) : 644-654. doi: 10.3934/proc.2007.2007.644

[11]

Georges Bastin, B. Haut, Jean-Michel Coron, Brigitte d'Andréa-Novel. Lyapunov stability analysis of networks of scalar conservation laws. Networks & Heterogeneous Media, 2007, 2 (4) : 751-759. doi: 10.3934/nhm.2007.2.751

[12]

Darko Mitrovic. Existence and stability of a multidimensional scalar conservation law with discontinuous flux. Networks & Heterogeneous Media, 2010, 5 (1) : 163-188. doi: 10.3934/nhm.2010.5.163

[13]

Giuseppe Maria Coclite, Lorenzo di Ruvo, Jan Ernest, Siddhartha Mishra. Convergence of vanishing capillarity approximations for scalar conservation laws with discontinuous fluxes. Networks & Heterogeneous Media, 2013, 8 (4) : 969-984. doi: 10.3934/nhm.2013.8.969

[14]

Evgeny Yu. Panov. On a condition of strong precompactness and the decay of periodic entropy solutions to scalar conservation laws. Networks & Heterogeneous Media, 2016, 11 (2) : 349-367. doi: 10.3934/nhm.2016.11.349

[15]

Shijin Deng, Weike Wang. Pointwise estimates of solutions for the multi-dimensional scalar conservation laws with relaxation. Discrete & Continuous Dynamical Systems - A, 2011, 30 (4) : 1107-1138. doi: 10.3934/dcds.2011.30.1107

[16]

Darko Mitrovic, Ivan Ivec. A generalization of $H$-measures and application on purely fractional scalar conservation laws. Communications on Pure & Applied Analysis, 2011, 10 (6) : 1617-1627. doi: 10.3934/cpaa.2011.10.1617

[17]

Boris P. Andreianov, Giuseppe Maria Coclite, Carlotta Donadello. Well-posedness for vanishing viscosity solutions of scalar conservation laws on a network. Discrete & Continuous Dynamical Systems - A, 2017, 37 (11) : 5913-5942. doi: 10.3934/dcds.2017257

[18]

Yanning Li, Edward Canepa, Christian Claudel. Efficient robust control of first order scalar conservation laws using semi-analytical solutions. Discrete & Continuous Dynamical Systems - S, 2014, 7 (3) : 525-542. doi: 10.3934/dcdss.2014.7.525

[19]

K. T. Joseph, Manas R. Sahoo. Vanishing viscosity approach to a system of conservation laws admitting $\delta''$ waves. Communications on Pure & Applied Analysis, 2013, 12 (5) : 2091-2118. doi: 10.3934/cpaa.2013.12.2091

[20]

Martin Gugat, Alexander Keimer, Günter Leugering, Zhiqiang Wang. Analysis of a system of nonlocal conservation laws for multi-commodity flow on networks. Networks & Heterogeneous Media, 2015, 10 (4) : 749-785. doi: 10.3934/nhm.2015.10.749

2017 Impact Factor: 1.187

Metrics

  • PDF downloads (4)
  • HTML views (11)
  • Cited by (0)

Other articles
by authors

[Back to Top]